Alert archive / South Dakota / Wind Chill Advisories in 2011

Wind Chill Advisory 9, NWS Aberdeen, SD

February 7, 2011Big Stone County, Traverse County, Minnesota; 24 counties in South Dakota

NWS Aberdeen, SD issued this wind chill advisory at Feb 7, 2011, 3:42 AM CST for Big Stone County, Traverse County, Minnesota; 24 counties in South Dakota. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2011, 3:42 AM CST (09:42 UTC)
Expired
Feb 8, 2011, 12:00 PM CST
In force
32 hr
Issued by
NWS Aberdeen, SD
All 26 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 44 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WWUS43 KABR 070942
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
342 AM CST MON FEB 7 2011

...FIRST TASTE OF THE RETURNING ARCTIC AIR THIS MORNING...

.COLD AIR AND 10 TO 20 MPH WINDS ARE CREATING SOME BITTERLY COLD
WIND CHILLS THIS MORNING ACROSS THE FAR NORTHEASTERN CORNER OF
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA.

MNZ039-046-SDZ007-008-011-020>023-071745-
/O.NEW.KABR.WC.Y.0009.110207T0942Z-110207T1800Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CODINGTON-GRANT-HAMLIN-
DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
342 AM CST MON FEB 7 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES OF 25 BELOW TO 30 BELOW ZERO ARE DEVELOPING
  EARLY THIS MORNING AND WILL PERSIST THROUGH LATE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

DORN
5 follow-up statements
622 
WWUS43 KABR 071657
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1057 AM CST MON FEB 7 2011

...BITTER WIND CHILLS INTO TUESDAY MORNING...

.ARCTIC AIR AND NORTH WINDS WILL KEEP BITTERLY COLD WIND CHILLS
THROUGH TUESDAY MORNING ACROSS MUCH OF NORTHEAST SOUTH DAKOTA AND
WEST CENTRAL MINNESOTA.

SDZ019-080100-
/O.EXB.KABR.WC.Y.0009.000000T0000Z-110208T1800Z/
CLARK-
INCLUDING THE CITY OF...CLARK
1057 AM CST MON FEB 7 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TUESDAY. 

* WIND CHILL VALUES OF 20 BELOW TO 35 BELOW ZERO WILL PERSIST
  THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ039-046-SDZ007-008-011-020>023-080100-
/O.EXT.KABR.WC.Y.0009.000000T0000Z-110208T1800Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CODINGTON-GRANT-HAMLIN-
DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
1057 AM CST MON FEB 7 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TUESDAY. 

* WIND CHILL VALUES OF 20 BELOW TO 35 BELOW ZERO WILL PERSIST
  THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MOHR
636 
WWUS43 KABR 072144
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
344 PM CST MON FEB 7 2011

...BITTER WIND CHILLS INTO TUESDAY MORNING...

.ARCTIC AIR AND NORTH TO NORTHWEST WINDS WILL BRING BITTERLY COLD
WIND CHILLS INTO TUESDAY MORNING.

SDZ003>006-009-010-015>018-080545-
/O.EXB.KABR.WC.Y.0009.110208T0600Z-110208T1800Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD
344 PM CST MON FEB 7 2011 /244 PM MST MON FEB 7 2011/

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ TUESDAY. 

* WIND CHILL VALUES WILL FALL TO 25 BELOW TO 35 BELOW ZERO BY
  MIDNIGHT AND PERSIST THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-080545-
/O.CON.KABR.WC.Y.0009.000000T0000Z-110208T1800Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
344 PM CST MON FEB 7 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY. 

* WIND CHILL VALUES OF 25 BELOW TO 35 BELOW ZERO WILL PERSIST
  THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MOHR
115 
WWUS43 KABR 080422 AAA
WSWABR

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1022 PM CST MON FEB 7 2011

...BITTER WIND CHILLS INTO TUESDAY MORNING...

.ARCTIC AIR AND NORTH TO NORTHWEST WINDS WILL BRING BITTERLY COLD
WIND CHILLS INTO TUESDAY MORNING.

SDZ003>006-009-010-015>018-081630-
/O.EXT.KABR.WC.Y.0009.110208T0422Z-110208T1800Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD
1022 PM CST MON FEB 7 2011 /922 PM MST MON FEB 7 2011/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/
TUESDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST /11 AM
MST/ TUESDAY. 

* WIND CHILL VALUES OF 25 BELOW TO 35 BELOW ZERO WILL PERSIST
  THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-081630-
/O.CON.KABR.WC.Y.0009.000000T0000Z-110208T1800Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
1022 PM CST MON FEB 7 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY. 

* WIND CHILL VALUES OF 25 BELOW TO 40 BELOW ZERO WILL PERSIST 
  THROUGH TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
881 
WWUS43 KABR 080955
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
355 AM CST TUE FEB 8 2011

...BITTER COLD WIND CHILLS CONTINUE THIS MORNING...

.ARCTIC AIR AND WEST TO NORTHWEST BREEZES WILL CONTINUE TO BRING
BITTERLY COLD WIND CHILLS TO THE AREA THROUGH THE MORNING HOURS.

MNZ039-046-SDZ003>011-017>023-081800-
/O.UPG.KABR.WC.Y.0009.000000T0000Z-110208T1800Z/
/O.NEW.KABR.WC.W.0002.110208T0955Z-110208T1800Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...FAULKTON...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
355 AM CST TUE FEB 8 2011 /255 AM MST TUE FEB 8 2011/

...WIND CHILL WARNING IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY.
THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES FROM 30 TO 45 BELOW ZERO WILL PERSIST THROUGH
  THE MORNING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ034>037-048-051-081800-
/O.EXA.KABR.WC.Y.0009.000000T0000Z-110208T1800Z/
SULLY-HUGHES-HYDE-HAND-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...ONIDA...PIERRE...HIGHMORE...MILLER...
PRESHO...FORT THOMPSON
355 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES OF 25 BELOW TO 35 BELOW ZERO WILL PERSIST
  THROUGH THE MORNING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SDZ015-016-081800-
/O.CON.KABR.WC.Y.0009.000000T0000Z-110208T1800Z/
DEWEY-POTTER-
INCLUDING THE CITIES OF...TIMBER LAKE...GETTYSBURG
355 AM CST TUE FEB 8 2011 /255 AM MST TUE FEB 8 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY. 

* WIND CHILL VALUES OF 25 BELOW TO 35 BELOW ZERO WILL PERSIST
  THROUGH THE MORNING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
TMT
286 
WWUS43 KABR 081808
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1208 PM CST TUE FEB 8 2011

...WIND CHILLS HAVE IMPROVED...

.TEMPERATURES WILL RISE THROUGH THE AFTERNOON...IMPROVING THE WIND
CHILLS. 

MNZ039-046-SDZ003>011-017>023-081915-
/O.EXP.KABR.WC.W.0002.000000T0000Z-110208T1800Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...FAULKTON...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
1208 PM CST TUE FEB 8 2011 /1108 AM MST TUE FEB 8 2011/

...WIND CHILL WARNING HAS EXPIRED...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT. 

WIND CHILLS WILL CONTINUE TO IMPROVE THROUGH THE AFTERNOON.

$$

SDZ015-016-034>037-048-051-081915-
/O.EXP.KABR.WC.Y.0009.000000T0000Z-110208T1800Z/
DEWEY-POTTER-SULLY-HUGHES-HYDE-HAND-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...TIMBER LAKE...GETTYSBURG...ONIDA...
PIERRE...HIGHMORE...MILLER...PRESHO...FORT THOMPSON
1208 PM CST TUE FEB 8 2011 /1108 AM MST TUE FEB 8 2011/

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

WIND CHILLS WILL CONTINUE TO IMPROVE THROUGH THE AFTERNOON.


$$

MOHR

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 8:53 PM CST, 6 hours 49 minutes earlier.

Area forecast discussion, Feb 6, 8:53 PM CST, 6 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
853 PM CST SUN FEB 6 2011

.UPDATE...
OVERALL THE FORECAST PACKAGE APPEARS TO BE IN FINE SHAPE SO NO
MAJOR UPGRADES PLANNED THIS EVENING.

&&
.PREV DISCUSSION...
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
THE MAIN FORECAST CHALLENGE IS WHETHER A WIND CHILL ADVISORY OR
WIND CHILL WARNING WILL BE NEEDED MONDAY NIGHT THROUGH TUESDAY MORNING.

AS OF 20Z...A 1040 MB HIGH PRESSURE OVER SASKATCHEWAN IS FILTERING
IN COLDER/DRIER AIR INTO THE NORTHERN PLAINS. TEMPERATURES AND DEW
POINTS ACROSS MUCH OF ND HAVE BEEN FALLING THROUGHOUT MOST OF
TODAY. THE COLDER/DRIER AIR WILL CONTINUE TO FILTER INTO THE AREA
THROUGH TONIGHT WHICH WILL SQUEEZE OUT THE ABUNDANCE OF LLM
RESULTING IN LIGHT SNOW. BASED ON RADAR TRENDS...HAVE INCREASED
POPS ACROSS THE EASTERN CWA THROUGH 6Z.

ON MONDAY...THE REAL COLD AIR WILL FINALLY MOVE ACROSS THE REGION
WITH TEMPERATURES WITHIN THE MIXED LAYER DROPPING TO 20 BELOW ZERO
BY 18Z. THESE COLD TEMPERATURES SHOULD EASILY TRANSLATE TO HIGH
TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO. SKIES ARE EXPECTED
TO CLEAR BY MONDAY NIGHT...WHICH WILL ALLOW TEMPERATURES TO FREE
FALL TO THE TEENS BELOW ZERO. WITH THESE COLD TEMPERATURES AND
SUSTAINED WINDS AROUND 5 KNOTS SHOULD RESULT IN WIND CHILL VALUES
BETWEEN 25 TO 35 DEGREES BELOW ZERO. THOUGHT ABOUT ISSUING WIND
CHILL ADVISORY FOR MONDAY NIGHT THROUGH TUESDAY MORNING BUT WILL
HOLD OFF FOR NOW.

TUESDAY WILL ALSO BE COLD WITH HIGHS IN THE SINGLE DIGITS ABOVE
ZERO. TUESDAY NIGHT HAS THE POTENTIAL TO BE COLD AS WELL...HOWEVER
MODELS ARE SHOWING DECENT MIXING WINDS WHICH SHOULD KEEP
TEMPERATURES FROM FREE FALLING LIKE MONDAY NIGHT.

.LONG TERM...WEDNESDAY THROUGH SUNDAY
THE MODELS AND GFS ENSEMBLES ALL SHOW THAT A CHANGE IS IN STORE
FOR THE REGION AS THE UPPER LEVEL FLOW PATTERN TRANSITIONS. THE
DOMINATE UPPER LEVEL TROUGHING ACROSS EASTERN CANADA/EASTERN US
BRINGING THE PERSISTENT CLIPPER SYSTEMS ALONG WITH ARCTIC AIR WILL
FINALLY WEAKEN/LIFT OUT THROUGH THE END OF THE WEEK AND INTO THE
WEEKEND. HEIGHTS WILL RISE ACROSS THE CENTRAL AND EASTERN US WITH
DEEP WESTERLY FLOW BECOMING DOMINATE ACROSS THE REGION. THUS...THE
ARCTIC AIR ON WEDNESDAY WILL RETREAT THROUGH THE END OF THE WEEK
BEING REPLACED BY MILD PACIFIC AIR. HIGHS IN THE SINGLE DIGITS AND
TEENS ON WEDNESDAY WILL INCREASE THROUGH FRIDAY AND INTO THE
WEEKEND. THE SNOW COVER AND LOW LEVEL WIND FIELD WILL CONTINUE TO
HAVE A BIG AFFECT ON TEMPERATURES ACROSS THE CWA. AT THIS
POINT...AGREE WITH THE MEX GUIDANCE INCREASING HIGHS ON SATURDAY
AND SUNDAY INTO THE 30S TO THE LOWER 40S ACROSS THE CWA.

&&

.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

THERE WILL BE A MIX OF VFR/MVFR CIGS ACROSS THE REGION
OVERNIGHT...ESPECIALLY ALONG THE MO RIVER AREA. THE SNOW SHOWERS
SHOULD ENTIRELY MOVE OUT OF THE KABR/KATY BEFORE MIDNIGHT BUT
UNTIL THEN AN OCCASIONAL MVFR VSBY CAN BE EXPECTED.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...TDK
SHORT TERM...SD
LONG TERM...MOHR
AVIATION...TDK

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Feb 6, 4:47 AM CST, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
447 AM CST SUN FEB 6 2011

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-071100-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
447 AM CST SUN FEB 6 2011 /347 AM MST SUN FEB 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIND CHILL VALUES COULD DIP BELOW 25 BELOW ZERO MONDAY NIGHT AND
TUESDAY.

STRONG WINDS AND BLOWING SNOW ARE POSSIBLE TUESDAY NIGHT AND AGAIN
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

DORN

Nearby

Wind Chill Advisories in South Dakota, 2011Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.